That is the clear message being given to all visitors to The Queen Elizabeth Hospital King’s Lynn as it continues to see a surge in the number of patients with symptoms of Clostridium difficile, also known as C. difficile or C.diff.
C.diff is a bacterium that can infect the bowel and cause diarrhoea. The infection most commonly affects people who have recently been treated with antibiotics, but can spread easily to others. C.difficile infections are unpleasant and can sometimes cause serious bowel problems, but they can usually be treated with another course of antibiotics.
Glynis Bennett, Lead Nurse for Infection Prevention and Control said: “We are seeing a significant increase in the number of patients who have C.difficile like symptoms.
“Staff are doing all they can but to help us stop the further spread of infection it is essential for all visitors to the hospital to wash their hands with soap upon arrival in the sinks provided. We also ask that visitors to wards report to the Nurse in Charge first when they enter.
“People who are at risk of developing C.difficile tend to have been treated with broad-spectrum antibiotics, have underlying conditions and or have a weakened immune system. By visiting the hospital unnecessarily you could be putting our vulnerable patients at risk.
“If you are concerned please seek advice via your GP or by call the 111.”
Pictured is Lead Nurse for Infection Prevention and Control Glynis Bennett